Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Had Rheumatoid factor, left with a heart murmur and severe pain. Having trouble in sleeping and taking treatment for arthritis. Worried about pain?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
I had RF when I was 6 and afterwards was left with a heart murmur and severe pain in my knees. As a child I had trouble sleeping the pain was so severe. Now, 70 yrs later I am being tx for arthritis and have had the new injections to help. Just recently the pain has changed and its back to terrible pain I remembered as a child. My ortho MD doesn't see the difference. Stairs are imposible for me now. I am a nurse and still working and don't want to give it up just yet. Is there another way to treat the pain. I now feel that there is also fluid build up in the knees. Any help would be appreciated. XXXXXXX XXXX XXXXXXX
Posted Sun, 1 Sep 2013 in Lupus
Answered by Dr. Divya Agarwal 25 minutes later
Brief Answer:
Osteoarthritis in flare, steroid injections

Detailed Answer:
From your symptoms, it mostly seems like you have a condition called osteoarthritis.
I suggest you get an x-ray of you knees AP and lateral in standing position.
As you have suggested that there is fluid buildup in the knees and that is probably the reason that they are so painful.
One of the good ways to treat the problem at present is to get an intra articular injection done for the knees. This will help to remove the extra fluid buildup and depot steroid may be given to reduce the inflammation.
I don’t think this should be a flare of the arthritis you had in child hood as rheumatic fever generally does not recur later.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor